MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0203CSS10
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa's reference number: (b)(4).The returned device was inspected in our quality laboratory.During our analysis: we observed only the delivery pusher to be available for return, no implant or introducer sheath; we observed the detachment zone to show no visual signs of a detachment cycle being ran; we observed the electrical resistance of the delivery pusher to be 42.7[?] - within specification; we observed a minor bend found along the delivery pusher approximately 10cm distal of the first warning stripe.Root cause of the premature detachment of the implant cannot definitively be determined.During our investigation, we observed the detachment zone to show no visual indication of a detachment cycle being ran, as well as no visual damage to the detachment zone.It is possible that during the procedure, the implant unintentionally interacted with a secondary device while the physician attempted to remove the coil system.Without the return of the implant, it is difficult to definitely say if the implant was damaged prior to the premature detachment, which could have caused the friction felt while attempting to retract the coil system.It is likely that the minor bend found in the delivery pusher was from the physician attempting to retract the device while friction was felt.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f191100237 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.
 
Event or Problem Description
It was reported that: "the physician was balloon assist coiling a ruptured mca birfurcation aneurysm.The physician had previously used a 2.5x6 axium, then optima 2x6 css, optima 2x4 css.The coil mass wasn't sitting well due to wide neck.The physician used the balloon to push the coils back into the anuerysm.The physician added an additional 2x3 optima css and it packed and held the coils in place.The physician was using an additional 2x3 optima css.The physician didn't like how the coil was sitting and decided to pull out the coil.The physician felt some friction when removing and continued to pull on pusher to the remove the coil and the coil broke off the pusher at the detachment zone leaving the coil half in the micro catheter.The physician used a syringe filled with saline to push the coil out of microcatheter.The physician had to use an atlas stent to secure the coils down.The physician believes he had trapped the coil on the side wall between the catheter and balloon.The physican doesn't believe the coil was tangled.Pusher available for return, not coil.".

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
MDR Report Key11571181
Report Number3014162263-2021-00013
Device Sequence Number4455492
Product Code HCG
UDI-Device Identifier00818053025785
UDI-Public00818053025785
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K172390
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/03/2021
Device Model NumberOPTI0203CSS10
Device Catalogue NumberN/A
Device Lot NumberF191100237
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2021
Initial Report FDA Received Date03/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;